MAUDE Adverse Event Report: ARTHREX, INC. SABRE, CURVED 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. SABRE, CURVED 4.0MM X 13CM; SAW BLADE
Model Number SABRE, CURVED 4.0MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an arthroscopy of the ankle joint metal abrasion was detected in the joint.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device (ar-8400cds).It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information in b5, h3, h6: type of investigation, investigation findings, investigation conclusions, and h10, and updated information in g1, g3.Since the complaint device was not returned, a physical evaluation of the device was not performed.However, the reported event is not confirmed without the device being returned or any photo provided.The most likely cause of the reported event is a user error.Per dfu-0215-eo at revision 1.Section f.Precautions.7.Excessive "side-loading" on the device during use does not improve cutting performance and, in extreme cases will cause irreversible damage to the device.
 
Event or Problem Description
Additional information received: it was confirmed that all fragments were flushed out of the patient.

Brand Name
SABRE, CURVED 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key16973078
Report Number1220246-2023-06773
Device Sequence Number15077938
Product Code GFA
UDI-Device Identifier00888867043527
UDI-Public00888867043527
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSABRE, CURVED 4.0MM X 13CM
Device Catalogue NumberAR-8400CSR
Device Lot Number15065824
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown